Zeitschrift für Analysis und ihre Anwendungen
Full-Text PDF (242 KB) | Abstract as PDF | Metadata | Table of Contents | ZAA summary
Published online: 2009-09-30
Existence Theory for Steady Flows of Fluids with Pressure and Shear Rate Dependent Viscosity, for Low Values of the Power-Law IndexMiroslav Bulíček and V. Fišerová (1) Charles University, Prague, Czech Republic
(2) Technische Hochschule Darmstadt, Germany
We deal with a system of partial diﬀerential equations describing a steady ﬂow of a homogeneous incompressible non-Newtonian ﬂuid with pressure and shear rate dependent viscosity subject to the homogeneous Dirichlet (no-slip) boundary condition. We establish a global existence of a weak solution for a certain class of such ﬂuids in which the dependence of the viscosity on the shear rate is polynomiallike, characterized by the power-law index. A decomposition of the pressure and Lipschitz approximations of Sobolev functions are considered in order to obtain almost everywhere convergence of the pressure and the symmetric part of the velocity gradient and thus obtain new existence results for low value of the power-law index.
Keywords: Existence, weak solution, incompressible ﬂuid, Lipschitz approximation of Sobolev functions, pressure- and shear-dependent material coeﬃcients, decomposition of the pressure
Bulíček Miroslav, Fišerová V.: Existence Theory for Steady Flows of Fluids with Pressure and Shear Rate Dependent Viscosity, for Low Values of the Power-Law Index. Z. Anal. Anwend. 28 (2009), 349-371. doi: 10.4171/ZAA/1389